Alert archive / Florida / Flash Flood Warnings in 1998
Flash Flood Warning 29, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Feb 22, 1998, 11:22 PM EST for 4 counties in Florida. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 1998, 11:22 PM EST (04:22 UTC)
- Expired
- Feb 23, 1998, 9:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Columbia County, FL, Gilchrist County, FL, Hamilton County, FL, Suwannee County, FL
The radar
The Moody AFB radar (KVAX), 83 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 4.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 230420 FFWJAX FLC001-003-007-019-023-031-035-041-047-089-107-109-121-125- GAC039-049-065-101-299-231401- BULLETIN FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1122 PM EST SUN FEB 22 1998 ...A FLOOD WARNING IS IN EFFECT THROUGH 9 AM FOR THE FOLLOWING LOCATIONS IN SOUTH GEORGIA...CAMDEN...CHARLTON...CLINCH....ECHOLS AND SOUTHERN WARE. IN NORTH FLORIDA...ALACHUA...BAKER...BRADFORD...CLAY... COLUMBIA...DUVAL...FLAGLER...GILCHRIST...HAMILTON...NASSAU...PUTNAM... ST. JOHNS...SUWANNEE AND UNION... THE HEAVY...STEADY RAINFALL IS ENDING AND ONLY SOME LIGHT RAINFALL IS EXPECTED OVERNIGHT. STANDING WATER AND THE DAMAGED ROADWAYS WILL REMAIN A PROBLEM OVERNIGHT AND INTO THE MORNING COMMUTE. NUMEROUS LOCAL ROADS AND MANY COUNTY AND STATE ROADS ARE FLOODED...IMPASSABLE OR WASHED OUT. TRAVEL WILL BE HAZARDOUS IN MOST OF THE WARNED OVERNIGHT. MANY EMERGENCY MANAGERS REQUEST THAT NON-ESSENTAL TRAVEL IN THE WARNED AREA BE CURTAILED OVERNIGHT. ADDITIONALLY...EXTRA TIME SHOULD BE ALLOWED FOR THE MORNING COMMUTE AS THE WATERS WILL TAKE TIME TO RECEDE AND MANY ROADS MAY REMAIN CLOSED AT THAT TIME. A. SANDRIK.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Feb 22, 8:40 PM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Feb 22, 8:40 PM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 840 PM EST SUN FEB 22 1998 CONTINUES TO BE PRETTY BUSY OVR NE FL/SE GA WITH SEEMINGLY NEVER ENDING PCPN BAND STRETCHING FM THE ERN GLFMEX THRU SE GA. HOWEVER IR SATL IMAGERY SHOWING BAND BEGINNING TO SHIFT E. PLENTY OF PCPN CONTS TO FALL OVR ALREADY SATURATED GROUND AND FFW HAS BEEN EXTENDED THRU 1AM OVR MANY OF NE FL AND EXTREM SE GA CTYS. ZONES HAVE BEEN UPDATED TO INCLUDE WW58 AND ALSO TO TWEAK POPS. MOBBS
In the hours before
Special weather statement, Feb 22, 7:28 PM EST, 3 hours 54 minutes before
FLZ020>025-030-031-035-036-GAZ150-162>166-230430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 728 PM EST SUN FEB 22 1998 FLOOD WARNINGS CONTINUE ACROSS LARGE PORTIONS OF NORTH FLORIDA AND SOUTH GEORGIA ALONG THE FLORIDA-GEORGIA BORDER. THESE WARNINGS ARE BEING EXTENDED AND UPDATED AT THIS TIME AND WILL EXTEND TO MIDNIGHT. MANY EMERGENCY MANAGERS ARE REQUESTING THAT RESIDENTS IN NORTH FLORIDA AND EXTREME SOUTHEAST GEORGIA AVOID TRAVEL UNLESS IT IS ABSOLUTELY NECESSARY. ROADWAYS THAT ARE FLOODED...IMPASSABLE OR WASHED ARE TOO NUMEROUS TO MENTION SPECIFICALLY. IF YOU RECEIVED FLOODING DURING LAST MONDAYS STORM IT IS PRUDENT TO ASSUME YOU WILL RECEIVE FLOODING ONCE AGAIN. AS OF 725 PM SOME OF THE MORE SIGNIFICANT REPORTS WHICH HAVE BEEN RECEIVED... ...ALACHUA COUNTY... FLOODING IS OCCURRING ON US HIGHWAY 441 AT THE 1400 BLOCK. TWO HOMES HAVE BEEN FLOODED. ...CAMDEN COUNTY... HIGHWAY 40 IS CLOSED IN CHARLTON COUNTY JUST ACROSS THE COUNTY LINE. ALTERNATE ROUTES ARE HIGHWAY 17 TO 108 IN NASSAU COUNTY OR HIGHWAY 252. ...COLUMBIA COUNTY... THE AMERICAN RED CROSS HAS OPENED A SHELTER FOR COLUMBIA COUNTY RESIDENTS AT THE MASON CITY COMMUNITY CENTER. THE CENTER IS LOCATED ON US HIGHWAY 41/441 SOUTH APPROXIMATELY TWO MILES SOUTH OF THE INTERSECTION OF COUNTY ROAD 240 AT WATERMELON PARK. PERSONS DESIRING SHELTER SHOULD BRING ANY MEDICATION AND PERSONAL ITEMS YOU WILL NEED. NO PETS WILL BE ALLOWED IN THE SHELTER. FOR ADDITIONAL INFORMATION CALL 904-758-1125. A MAJORITY OF THE RESIDENTS ALONG THE SANTA FE RIVER HAVE VOLUNTARILY EVACUATED. ...DUVAL COUNTY... NO SHELTERS HAVE BEEN OPENED AT THIS TIME. MCCOYS AND HOGANS CREEKS ARE ON THE RISE. THE TIDE IS RISING ON THE ST. JOHNS RIVER AND IT IS POSSIBLE THAT DRAINAGE MAY BECOME INHIBITED DURING THE NEXT FEW HOURS. DUVAL COUNTY EMERGENCY MANAGEMENT IS MONITORING THIS SITUATION. ...HAMILTON COUNTY... A SHELTER HAS BEEN OPENED AT THE CORINTH CHURCH ON COUNTY ROAD 143 IN THE WESTERN PORTION OF THE COUNTY. ADDITIONAL SHELTERS ARE ON STANDBY IF NEEDED. IN WHITE SPRINGS...US HIGHWAY 41 AT STATE ROAD 136 IS CLOSED DUE TO A WASHOUT. THE FIRST ALTERNATE ROUTE...THROUGH WHITE SPRINGS...IS BRIDGE ST. AND SUWANNEE ST. THIS MAY HAVE TO BE CLOSED DUE TO DETERIORATING CONDITIONS. IF THE TEMPORARY ROUTE IS CLOSED THE SECOND ALTERNATE IS COUNTY ROAD 136 TO COUNTY ROAD 6. COUNTY ROAD 751 IS CLOSED NORTH OF THE SUWANNEE RIVER DUE TO FLOODING. ...SUWANNEE COUNTY... NO SHELTERS ARE OPENED AT THIS TIME. ONE SOUTHBOUND LANE OF INTERSTATE 75 1/2 MILE NORTH OF EXIT 84 IS CLOSED DUE TO THE ROADWAY BECOMING UNDERMINED. PLEASE AVOID THIS AREA IF POSSIBLE. ...UNION COUNTY... NO SHELTERS HAVE BEEN OPENED AT THIS TIME. NUMEROUS DIRT ROADS ARE IMPASSABLE DUE TO FLOODING AND WASHOUTS. SEVERAL PAVED COUNTY ROADS ARE FLOODED AND IMPASSABLE. THE RAINFALL WILL BEGIN TO TAPER OFF AROUND MIDNIGHT...BUT TRAVEL WILL REMAIN DIFFICULT THROUGH THE MORNING HOURS. ONCE AGAIN... TRAVEL ACROSS MUCH OF NORTH FLORIDA AND EXTREME SOUTHEAST GEORGIA IS DISCOURAGED OVERNIGHT. SANDRIK
Special weather statement, Feb 22, 7:28 PM EST, 3 hours 54 minutes before
FLZ020>025-030-031-035-036-GAZ150-162>166-230430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 728 PM EST SUN FEB 22 1998 FLOOD WARNINGS CONTINUE ACROSS LARGE PORTIONS OF NORTH FLORIDA AND SOUTH GEORGIA ALONG THE FLORIDA-GEORGIA BORDER. THESE WARNINGS ARE BEING EXTENDED AND UPDATED AT THIS TIME AND WILL EXTEND TO MIDNIGHT. MANY EMERGENCY MANAGERS ARE REQUESTING THAT RESIDENTS IN NORTH FLORIDA AND EXTREME SOUTHEAST GEORGIA AVOID TRAVEL UNLESS IT IS ABSOLUTELY NECESSARY. ROADWAYS THAT ARE FLOODED...IMPASSABLE OR WASHED ARE TOO NUMEROUS TO MENTION SPECIFICALLY. IF YOU RECEIVED FLOODING DURING LAST MONDAYS STORM IT IS PRUDENT TO ASSUME YOU WILL RECEIVE FLOODING ONCE AGAIN. AS OF 725 PM SOME OF THE MORE SIGNIFICANT REPORTS WHICH HAVE BEEN RECEIVED... ...ALACHUA COUNTY... FLOODING IS OCCURRING ON US HIGHWAY 441 AT THE 1400 BLOCK. TWO HOMES HAVE BEEN FLOODED. ...CAMDEN COUNTY... HIGHWAY 40 IS CLOSED IN CHARLTON COUNTY JUST ACROSS THE COUNTY LINE. ALTERNATE ROUTES ARE HIGHWAY 17 TO 108 IN NASSAU COUNTY OR HIGHWAY 252. ...COLUMBIA COUNTY... THE AMERICAN RED CROSS HAS OPENED A SHELTER FOR COLUMBIA COUNTY RESIDENTS AT THE MASON CITY COMMUNITY CENTER. THE CENTER IS LOCATED ON US HIGHWAY 41/441 SOUTH APPROXIMATELY TWO MILES SOUTH OF THE INTERSECTION OF COUNTY ROAD 240 AT WATERMELON PARK. PERSONS DESIRING SHELTER SHOULD BRING ANY MEDICATION AND PERSONAL ITEMS YOU WILL NEED. NO PETS WILL BE ALLOWED IN THE SHELTER. FOR ADDITIONAL INFORMATION CALL 904-758-1125. A MAJORITY OF THE RESIDENTS ALONG THE SANTA FE RIVER HAVE VOLUNTARILY EVACUATED. ...DUVAL COUNTY... NO SHELTERS HAVE BEEN OPENED AT THIS TIME. MCCOYS AND HOGANS CREEKS ARE ON THE RISE. THE TIDE IS RISING ON THE ST. JOHNS RIVER AND IT IS POSSIBLE THAT DRAINAGE MAY BECOME INHIBITED DURING THE NEXT FEW HOURS. DUVAL COUNTY EMERGENCY MANAGEMENT IS MONITORING THIS SITUATION. ...HAMILTON COUNTY... A SHELTER HAS BEEN OPENED AT THE CORINTH CHURCH ON COUNTY ROAD 143 IN THE WESTERN PORTION OF THE COUNTY. ADDITIONAL SHELTERS ARE ON STANDBY IF NEEDED. IN WHITE SPRINGS...US HIGHWAY 41 AT STATE ROAD 136 IS CLOSED DUE TO A WASHOUT. THE FIRST ALTERNATE ROUTE...THROUGH WHITE SPRINGS...IS BRIDGE ST. AND SUWANNEE ST. THIS MAY HAVE TO BE CLOSED DUE TO DETERIORATING CONDITIONS. IF THE TEMPORARY ROUTE IS CLOSED THE SECOND ALTERNATE IS COUNTY ROAD 136 TO COUNTY ROAD 6. COUNTY ROAD 751 IS CLOSED NORTH OF THE SUWANNEE RIVER DUE TO FLOODING. ...SUWANNEE COUNTY... NO SHELTERS ARE OPENED AT THIS TIME. ONE SOUTHBOUND LANE OF INTERSTATE 75 1/2 MILE NORTH OF EXIT 84 IS CLOSED DUE TO THE ROADWAY BECOMING UNDERMINED. PLEASE AVOID THIS AREA IF POSSIBLE. ...UNION COUNTY... NO SHELTERS HAVE BEEN OPENED AT THIS TIME. NUMEROUS DIRT ROADS ARE IMPASSABLE DUE TO FLOODING AND WASHOUTS. SEVERAL PAVED COUNTY ROADS ARE FLOODED AND IMPASSABLE. THE RAINFALL WILL BEGIN TO TAPER OFF AROUND MIDNIGHT...BUT TRAVEL WILL REMAIN DIFFICULT THROUGH THE MORNING HOURS. ONCE AGAIN... TRAVEL ACROSS MUCH OF NORTH FLORIDA AND EXTREME SOUTHEAST GEORGIA IS DISCOURAGED OVERNIGHT. SANDRIK
Special weather statement, Feb 22, 9:08 PM EST, 2 hours 14 minutes before
FLZ020>025-030-031-035-036-GAZ150-162>166-230815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 908 PM EST SUN FEB 22 1998 FLOOD WARNINGS CONTINUE THROUGH 1 AM ACROSS LARGE PORTIONS OF NORTH FLORIDA AND EXTREME SOUTH GEORGIA. THE BACK EDGE OF THE RAINFALL IS NOW ENTERING THE SUWANNEE VALLEY AND THE RAINFALL WILL GRADUALLY END ACROSS THE WARNED AREA. UP TO ONE ADDITIONAL INCH OF RAINFALL MAY ACCUMULATE IN AREAS WHERE IT IS STILL RAINING AND THE EFFECTS OF THE FLOODING SHOULD CONTINUE INTO THE MORNING COMMUTE. MANY EMERGENCY MANAGERS ARE REQUESTING THAT RESIDENTS IN THE WARNED AREA AVOID TRAVEL UNLESS IT IS ABSOLUTELY NECESSARY. ROADWAYS THAT ARE FLOODED...IMPASSABLE OR WASHED ARE TOO NUMEROUS TO MENTION SPECIFICALLY. IF YOU RECEIVED FLOODING DURING LAST MONDAYS STORM IT IS PRUDENT TO ASSUME YOU MAY RECEIVE FLOODING ONCE AGAIN. AS OF 900 PM SOME OF THE MORE SIGNIFICANT REPORTS WHICH HAVE BEEN RECEIVED... ...ALACHUA COUNTY... FLOODING IS OCCURRING ON US HIGHWAY 441 AT THE 14000 BLOCK. PAYNES PRAIRIE IS FLOODED AND WATER LEVELS ARE EXTREMELY HIGH IN THAT AREA. WATERS ARE REACHING THE LOCAL ROADWAYS AND EXTREME CAUTION IS URGE WHEN TRAVELING IN THAT AREA. ...CAMDEN COUNTY... HIGHWAY 40 IS CLOSED IN CHARLTON COUNTY JUST ACROSS THE COUNTY LINE. ALTERNATE ROUTES ARE HIGHWAY 17 TO 108 IN NASSAU COUNTY OR HIGHWAY 252. ...COLUMBIA COUNTY... THE AMERICAN RED CROSS HAS OPENED A SHELTER FOR COLUMBIA COUNTY RESIDENTS AT THE MASON CITY COMMUNITY CENTER. THE CENTER IS LOCATED ON US HIGHWAY 41/441 SOUTH APPROXIMATELY TWO MILES SOUTH OF THE INTERSECTION OF COUNTY ROAD 240 AT WATERMELON PARK. PERSONS DESIRING SHELTER SHOULD BRING ANY MEDICATION AND PERSONAL ITEMS YOU WILL NEED. NO PETS WILL BE ALLOWED IN THE SHELTER. FOR ADDITIONAL INFORMATION CALL 904-758-1125. A MAJORITY OF THE RESIDENTS ALONG THE SANTA FE RIVER HAVE VOLUNTARILY EVACUATED. ALL COLUMBIA COUNTY PUBLIC SCHOOLS WILL BE CLOSED ON MONDAY. ...DUVAL COUNTY... THE AMERICAN RED CROSS HAS OPENED A SHELTER AT THE AVONDALE METHODIST CHURCH...1651 TALBOT AVE FOR THOSE DESIRING RELOCATION. MCCOYS AND HOGANS CREEKS REMAIN HIGH. THE TIDE IS RISING ON THE ST. JOHNS RIVER AND IT IS POSSIBLE THAT DRAINAGE MAY BECOME INHIBITED DURING THE NEXT FEW HOURS. DUVAL COUNTY EMERGENCY MANAGEMENT IS MONITORING THIS SITUATION. ...HAMILTON COUNTY... A SHELTER HAS BEEN OPENED AT THE CORINTH CHURCH ON COUNTY ROAD 143 IN THE WESTERN PORTION OF THE COUNTY. IN WHITE SPRINGS...US HIGHWAY 41 AT STATE ROAD 136 IS CLOSED DUE TO A WASHOUT. THE FIRST ALTERNATE ROUTE...THROUGH WHITE SPRINGS...IS BRIDGE ST. AND SUWANNEE ST. THIS MAY HAVE TO BE CLOSED DUE TO DETERIORATING CONDITIONS. IF THE TEMPORARY ROUTE IS CLOSED THE SECOND ALTERNATE IS COUNTY ROAD 136 TO COUNTY ROAD 6. COUNTY ROAD 751 IS CLOSED NORTH OF THE SUWANNEE RIVER DUE TO FLOODING. ...SUWANNEE COUNTY... ONE SOUTHBOUND LANE OF INTERSTATE 75 1/2 MILE NORTH OF EXIT 84 IS CLOSED DUE TO THE ROADWAY BECOMING UNDERMINED. PLEASE AVOID THIS AREA IF POSSIBLE. ...UNION COUNTY... NUMEROUS DIRT ROADS ARE IMPASSABLE DUE TO FLOODING AND WASHOUTS. STATE ROAD 121 HAS WATER ACROSS THE ROAD IN AT LEAST 4 PLACES FROM RAIFORD TO WORTHINGTON SPRINGS. COUNTY ROADS 231A...18A...239A ARE UNDER WATER IN VARIOUS PLACES. IN GENERAL...TRAVEL ACROSS MUCH OF NORTH FLORIDA AND EXTREME SOUTHEAST GEORGIA IS DISCOURAGED OVERNIGHT. SANDRIK
Special weather statement, Feb 22, 9:08 PM EST, 2 hours 14 minutes before
FLZ020>025-030-031-035-036-GAZ150-162>166-230815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 908 PM EST SUN FEB 22 1998 FLOOD WARNINGS CONTINUE THROUGH 1 AM ACROSS LARGE PORTIONS OF NORTH FLORIDA AND EXTREME SOUTH GEORGIA. THE BACK EDGE OF THE RAINFALL IS NOW ENTERING THE SUWANNEE VALLEY AND THE RAINFALL WILL GRADUALLY END ACROSS THE WARNED AREA. UP TO ONE ADDITIONAL INCH OF RAINFALL MAY ACCUMULATE IN AREAS WHERE IT IS STILL RAINING AND THE EFFECTS OF THE FLOODING SHOULD CONTINUE INTO THE MORNING COMMUTE. MANY EMERGENCY MANAGERS ARE REQUESTING THAT RESIDENTS IN THE WARNED AREA AVOID TRAVEL UNLESS IT IS ABSOLUTELY NECESSARY. ROADWAYS THAT ARE FLOODED...IMPASSABLE OR WASHED ARE TOO NUMEROUS TO MENTION SPECIFICALLY. IF YOU RECEIVED FLOODING DURING LAST MONDAYS STORM IT IS PRUDENT TO ASSUME YOU MAY RECEIVE FLOODING ONCE AGAIN. AS OF 900 PM SOME OF THE MORE SIGNIFICANT REPORTS WHICH HAVE BEEN RECEIVED... ...ALACHUA COUNTY... FLOODING IS OCCURRING ON US HIGHWAY 441 AT THE 14000 BLOCK. PAYNES PRAIRIE IS FLOODED AND WATER LEVELS ARE EXTREMELY HIGH IN THAT AREA. WATERS ARE REACHING THE LOCAL ROADWAYS AND EXTREME CAUTION IS URGE WHEN TRAVELING IN THAT AREA. ...CAMDEN COUNTY... HIGHWAY 40 IS CLOSED IN CHARLTON COUNTY JUST ACROSS THE COUNTY LINE. ALTERNATE ROUTES ARE HIGHWAY 17 TO 108 IN NASSAU COUNTY OR HIGHWAY 252. ...COLUMBIA COUNTY... THE AMERICAN RED CROSS HAS OPENED A SHELTER FOR COLUMBIA COUNTY RESIDENTS AT THE MASON CITY COMMUNITY CENTER. THE CENTER IS LOCATED ON US HIGHWAY 41/441 SOUTH APPROXIMATELY TWO MILES SOUTH OF THE INTERSECTION OF COUNTY ROAD 240 AT WATERMELON PARK. PERSONS DESIRING SHELTER SHOULD BRING ANY MEDICATION AND PERSONAL ITEMS YOU WILL NEED. NO PETS WILL BE ALLOWED IN THE SHELTER. FOR ADDITIONAL INFORMATION CALL 904-758-1125. A MAJORITY OF THE RESIDENTS ALONG THE SANTA FE RIVER HAVE VOLUNTARILY EVACUATED. ALL COLUMBIA COUNTY PUBLIC SCHOOLS WILL BE CLOSED ON MONDAY. ...DUVAL COUNTY... THE AMERICAN RED CROSS HAS OPENED A SHELTER AT THE AVONDALE METHODIST CHURCH...1651 TALBOT AVE FOR THOSE DESIRING RELOCATION. MCCOYS AND HOGANS CREEKS REMAIN HIGH. THE TIDE IS RISING ON THE ST. JOHNS RIVER AND IT IS POSSIBLE THAT DRAINAGE MAY BECOME INHIBITED DURING THE NEXT FEW HOURS. DUVAL COUNTY EMERGENCY MANAGEMENT IS MONITORING THIS SITUATION. ...HAMILTON COUNTY... A SHELTER HAS BEEN OPENED AT THE CORINTH CHURCH ON COUNTY ROAD 143 IN THE WESTERN PORTION OF THE COUNTY. IN WHITE SPRINGS...US HIGHWAY 41 AT STATE ROAD 136 IS CLOSED DUE TO A WASHOUT. THE FIRST ALTERNATE ROUTE...THROUGH WHITE SPRINGS...IS BRIDGE ST. AND SUWANNEE ST. THIS MAY HAVE TO BE CLOSED DUE TO DETERIORATING CONDITIONS. IF THE TEMPORARY ROUTE IS CLOSED THE SECOND ALTERNATE IS COUNTY ROAD 136 TO COUNTY ROAD 6. COUNTY ROAD 751 IS CLOSED NORTH OF THE SUWANNEE RIVER DUE TO FLOODING. ...SUWANNEE COUNTY... ONE SOUTHBOUND LANE OF INTERSTATE 75 1/2 MILE NORTH OF EXIT 84 IS CLOSED DUE TO THE ROADWAY BECOMING UNDERMINED. PLEASE AVOID THIS AREA IF POSSIBLE. ...UNION COUNTY... NUMEROUS DIRT ROADS ARE IMPASSABLE DUE TO FLOODING AND WASHOUTS. STATE ROAD 121 HAS WATER ACROSS THE ROAD IN AT LEAST 4 PLACES FROM RAIFORD TO WORTHINGTON SPRINGS. COUNTY ROADS 231A...18A...239A ARE UNDER WATER IN VARIOUS PLACES. IN GENERAL...TRAVEL ACROSS MUCH OF NORTH FLORIDA AND EXTREME SOUTHEAST GEORGIA IS DISCOURAGED OVERNIGHT. SANDRIK
Special weather statement, Feb 22, 9:11 PM EST, 2 hours 11 minutes before
FLZ020>025-030-031-035-036-GAZ150-162>166-230615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 911 PM EST SUN FEB 22 1998 FLOOD WARNINGS CONTINUE THROUGH 1 AM ACROSS LARGE PORTIONS OF NORTH FLORIDA AND EXTREME SOUTH GEORGIA. THE BACK EDGE OF THE RAINFALL IS NOW ENTERING THE SUWANNEE VALLEY AND THE RAINFALL WILL GRADUALLY END ACROSS THE WARNED AREA. UP TO ONE ADDITIONAL INCH OF RAINFALL MAY ACCUMULATE IN AREAS WHERE IT IS STILL RAINING AND THE EFFECTS OF THE FLOODING SHOULD CONTINUE INTO THE MORNING COMMUTE. MANY EMERGENCY MANAGERS ARE REQUESTING THAT RESIDENTS IN THE WARNED AREA AVOID TRAVEL UNLESS IT IS ABSOLUTELY NECESSARY. ROADWAYS THAT ARE FLOODED...IMPASSABLE OR WASHED ARE TOO NUMEROUS TO MENTION SPECIFICALLY. IF YOU RECEIVED FLOODING DURING LAST MONDAYS STORM IT IS PRUDENT TO ASSUME YOU MAY RECEIVE FLOODING ONCE AGAIN. AS OF 900 PM SOME OF THE MORE SIGNIFICANT REPORTS WHICH HAVE BEEN RECEIVED... ...ALACHUA COUNTY... FLOODING IS OCCURRING ON US HIGHWAY 441 AT THE 14000 BLOCK. PAYNES PRAIRIE IS FLOODED AND WATER LEVELS ARE EXTREMELY HIGH IN THAT AREA. WATERS ARE REACHING THE LOCAL ROADWAYS AND EXTREME CAUTION IS URGE WHEN TRAVELING IN THAT AREA. ...CAMDEN COUNTY... HIGHWAY 40 IS CLOSED IN CHARLTON COUNTY JUST ACROSS THE COUNTY LINE. ALTERNATE ROUTES ARE HIGHWAY 17 TO 108 IN NASSAU COUNTY OR HIGHWAY 252. ...COLUMBIA COUNTY... THE AMERICAN RED CROSS HAS OPENED A SHELTER FOR COLUMBIA COUNTY RESIDENTS AT THE MASON CITY COMMUNITY CENTER. THE CENTER IS LOCATED ON US HIGHWAY 41/441 SOUTH APPROXIMATELY TWO MILES SOUTH OF THE INTERSECTION OF COUNTY ROAD 240 AT WATERMELON PARK. PERSONS DESIRING SHELTER SHOULD BRING ANY MEDICATION AND PERSONAL ITEMS YOU WILL NEED. NO PETS WILL BE ALLOWED IN THE SHELTER. FOR ADDITIONAL INFORMATION CALL 904-758-1125. A MAJORITY OF THE RESIDENTS ALONG THE SANTA FE RIVER HAVE VOLUNTARILY EVACUATED. ALL COLUMBIA COUNTY PUBLIC SCHOOLS WILL BE CLOSED ON MONDAY. ...DUVAL COUNTY... THE AMERICAN RED CROSS HAS OPENED A SHELTER AT THE AVONDALE METHODIST CHURCH...1651 TALBOT AVE FOR THOSE DESIRING RELOCATION. MCCOYS AND HOGANS CREEKS REMAIN HIGH. THE TIDE IS RISING ON THE ST. JOHNS RIVER AND IT IS POSSIBLE THAT DRAINAGE MAY BECOME INHIBITED DURING THE NEXT FEW HOURS. DUVAL COUNTY EMERGENCY MANAGEMENT IS MONITORING THIS SITUATION. ...HAMILTON COUNTY... A SHELTER HAS BEEN OPENED AT THE CORINTH CHURCH ON COUNTY ROAD 143 IN THE WESTERN PORTION OF THE COUNTY. IN WHITE SPRINGS...US HIGHWAY 41 AT STATE ROAD 136 IS CLOSED DUE TO A WASHOUT. THE FIRST ALTERNATE ROUTE...THROUGH WHITE SPRINGS...IS BRIDGE ST. AND SUWANNEE ST. THIS MAY HAVE TO BE CLOSED DUE TO DETERIORATING CONDITIONS. IF THE TEMPORARY ROUTE IS CLOSED THE SECOND ALTERNATE IS COUNTY ROAD 136 TO COUNTY ROAD 6. COUNTY ROAD 751 IS CLOSED NORTH OF THE SUWANNEE RIVER DUE TO FLOODING. ...SUWANNEE COUNTY... ONE SOUTHBOUND LANE OF INTERSTATE 75 1/2 MILE NORTH OF EXIT 84 IS CLOSED DUE TO THE ROADWAY BECOMING UNDERMINED. PLEASE AVOID THIS AREA IF POSSIBLE. ...UNION COUNTY... NUMEROUS DIRT ROADS ARE IMPASSABLE DUE TO FLOODING AND WASHOUTS. STATE ROAD 121 HAS WATER ACROSS THE ROAD IN AT LEAST 4 PLACES FROM RAIFORD TO WORTHINGTON SPRINGS. COUNTY ROADS 231A...18A...239A ARE UNDER WATER IN VARIOUS PLACES. IN GENERAL...TRAVEL ACROSS MUCH OF NORTH FLORIDA AND EXTREME SOUTHEAST GEORGIA IS DISCOURAGED OVERNIGHT. SANDRIK
Special weather statement, Feb 22, 9:11 PM EST, 2 hours 11 minutes before
FLZ020>025-030-031-035-036-GAZ150-162>166-230615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 911 PM EST SUN FEB 22 1998 FLOOD WARNINGS CONTINUE THROUGH 1 AM ACROSS LARGE PORTIONS OF NORTH FLORIDA AND EXTREME SOUTH GEORGIA. THE BACK EDGE OF THE RAINFALL IS NOW ENTERING THE SUWANNEE VALLEY AND THE RAINFALL WILL GRADUALLY END ACROSS THE WARNED AREA. UP TO ONE ADDITIONAL INCH OF RAINFALL MAY ACCUMULATE IN AREAS WHERE IT IS STILL RAINING AND THE EFFECTS OF THE FLOODING SHOULD CONTINUE INTO THE MORNING COMMUTE. MANY EMERGENCY MANAGERS ARE REQUESTING THAT RESIDENTS IN THE WARNED AREA AVOID TRAVEL UNLESS IT IS ABSOLUTELY NECESSARY. ROADWAYS THAT ARE FLOODED...IMPASSABLE OR WASHED ARE TOO NUMEROUS TO MENTION SPECIFICALLY. IF YOU RECEIVED FLOODING DURING LAST MONDAYS STORM IT IS PRUDENT TO ASSUME YOU MAY RECEIVE FLOODING ONCE AGAIN. AS OF 900 PM SOME OF THE MORE SIGNIFICANT REPORTS WHICH HAVE BEEN RECEIVED... ...ALACHUA COUNTY... FLOODING IS OCCURRING ON US HIGHWAY 441 AT THE 14000 BLOCK. PAYNES PRAIRIE IS FLOODED AND WATER LEVELS ARE EXTREMELY HIGH IN THAT AREA. WATERS ARE REACHING THE LOCAL ROADWAYS AND EXTREME CAUTION IS URGE WHEN TRAVELING IN THAT AREA. ...CAMDEN COUNTY... HIGHWAY 40 IS CLOSED IN CHARLTON COUNTY JUST ACROSS THE COUNTY LINE. ALTERNATE ROUTES ARE HIGHWAY 17 TO 108 IN NASSAU COUNTY OR HIGHWAY 252. ...COLUMBIA COUNTY... THE AMERICAN RED CROSS HAS OPENED A SHELTER FOR COLUMBIA COUNTY RESIDENTS AT THE MASON CITY COMMUNITY CENTER. THE CENTER IS LOCATED ON US HIGHWAY 41/441 SOUTH APPROXIMATELY TWO MILES SOUTH OF THE INTERSECTION OF COUNTY ROAD 240 AT WATERMELON PARK. PERSONS DESIRING SHELTER SHOULD BRING ANY MEDICATION AND PERSONAL ITEMS YOU WILL NEED. NO PETS WILL BE ALLOWED IN THE SHELTER. FOR ADDITIONAL INFORMATION CALL 904-758-1125. A MAJORITY OF THE RESIDENTS ALONG THE SANTA FE RIVER HAVE VOLUNTARILY EVACUATED. ALL COLUMBIA COUNTY PUBLIC SCHOOLS WILL BE CLOSED ON MONDAY. ...DUVAL COUNTY... THE AMERICAN RED CROSS HAS OPENED A SHELTER AT THE AVONDALE METHODIST CHURCH...1651 TALBOT AVE FOR THOSE DESIRING RELOCATION. MCCOYS AND HOGANS CREEKS REMAIN HIGH. THE TIDE IS RISING ON THE ST. JOHNS RIVER AND IT IS POSSIBLE THAT DRAINAGE MAY BECOME INHIBITED DURING THE NEXT FEW HOURS. DUVAL COUNTY EMERGENCY MANAGEMENT IS MONITORING THIS SITUATION. ...HAMILTON COUNTY... A SHELTER HAS BEEN OPENED AT THE CORINTH CHURCH ON COUNTY ROAD 143 IN THE WESTERN PORTION OF THE COUNTY. IN WHITE SPRINGS...US HIGHWAY 41 AT STATE ROAD 136 IS CLOSED DUE TO A WASHOUT. THE FIRST ALTERNATE ROUTE...THROUGH WHITE SPRINGS...IS BRIDGE ST. AND SUWANNEE ST. THIS MAY HAVE TO BE CLOSED DUE TO DETERIORATING CONDITIONS. IF THE TEMPORARY ROUTE IS CLOSED THE SECOND ALTERNATE IS COUNTY ROAD 136 TO COUNTY ROAD 6. COUNTY ROAD 751 IS CLOSED NORTH OF THE SUWANNEE RIVER DUE TO FLOODING. ...SUWANNEE COUNTY... ONE SOUTHBOUND LANE OF INTERSTATE 75 1/2 MILE NORTH OF EXIT 84 IS CLOSED DUE TO THE ROADWAY BECOMING UNDERMINED. PLEASE AVOID THIS AREA IF POSSIBLE. ...UNION COUNTY... NUMEROUS DIRT ROADS ARE IMPASSABLE DUE TO FLOODING AND WASHOUTS. STATE ROAD 121 HAS WATER ACROSS THE ROAD IN AT LEAST 4 PLACES FROM RAIFORD TO WORTHINGTON SPRINGS. COUNTY ROADS 231A...18A...239A ARE UNDER WATER IN VARIOUS PLACES. IN GENERAL...TRAVEL ACROSS MUCH OF NORTH FLORIDA AND EXTREME SOUTHEAST GEORGIA IS DISCOURAGED OVERNIGHT. SANDRIK
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 7:47 PM EST | Flash Flood Warning | JAX | Alachua, Baker, Columbia, Gilchrist, Hamilton, Suwannee and 1 more | 5 hr |
| Feb 22, 7:47 PM EST | Flash Flood Warning | JAX | Duval, Nassau | 5 hr |
| Feb 22, 7:47 PM EST | Flash Flood Warning | JAX | Bradford | 5 hr |
| Feb 22, 9:38 PM EST | Severe Thunderstorm Warning | JAX | Marion | 37 min |
| Feb 22, 10:32 PM EST | Severe Thunderstorm Warning | JAX | Flagler | 28 min |
| Feb 22, 11:22 PM EST | Flash Flood Warning | JAX | Baker, Nassau | 10 hr |
| Feb 22, 11:22 PM EST | Flash Flood Warning | JAX | Clay, Duval, Flagler, Putnam, Saint Johns | 10 hr |
| Feb 22, 11:22 PM EST | Flash Flood Warning | JAX | Alachua, Bradford, Union | 10 hr |
Nearby
Flash Flood Warnings in Florida, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.